Alert archive / Texas / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 4, NWS El Paso, TX

June 2, 2022El Paso County, Texas

NWS El Paso, TX issued this severe thunderstorm warning at Jun 2, 2022, 6:20 PM MDT for El Paso County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2022, 6:20 PM MDT (00:20 UTC)
Expired
Jun 2, 2022, 7:00 PM MDT
In force
40 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County El Paso County, TX

The radar

The El Paso radar (KEPZ), 45 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.3 hours before the alert went out and 366 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2022-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 482 joules per kilogram.LCLEL10008507005003002001001 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2022-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
482 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
5135 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 5:48 PM MDT, 32 minutes earlier.

Area forecast discussion, Jun 2, 5:48 PM MDT, 32 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
548 PM MDT Thu Jun 2 2022

...Updated for 00Z TAF Discussion...

.AVIATION...00Z TAF CYCLE
We have just enough moisture in the area to fire off a few
thunderstorms this early evening. Isolated thunderstorms will
continue for the next 3 hours. The main threat from the these
storms will be strong outflow winds which can move out a good
distance from the storms. Closer to the storms, 1 inch hail could
also be a problem. The storms will die down later this evening, as
will our gusty winds. For the rest of tonight we will see south
or southeast winds. There will again be another chance for
isolated thunderstorms on Friday, but that thunderstorm chance
will be even lower than today as drier air looks to push back
across the region and give us some low end gusty winds from the
west tomorrow afternoon.

&&

.PREV DISCUSSION...216 PM MDT Thu Jun 2 2022...

.SYNOPSIS...
Isolated to scattered thunderstorm chances are still possible
this afternoon/evening, especially for areas along and east of the
Rio Grande River. Some may be strong to severe. Gusty wind and
hail will be the primary hazards. Isolated storms may be possible
again on Friday, mainly focusing over eastern zones once again.
Dry air moves into the region on Saturday, bringing breezy
afternoon winds for the weekend and temperatures near normal. We
warm up to near triple digits in the lowlands on Monday and
Tuesday.

&&

.DISCUSSION...
.SHORT TERM...Tonight and Friday...
Moisture has returned to the CWA with most locations east of the
Divide reporting dew points AOA 50 degrees as of 1PM. Even toward
the AZ border, moisture has been a bit slower to erode than forecast
with dew points still in the 40s. Albeit slower than expected, dry
air is expected to push back to the east this afternoon, stalling
toward the Rio Grande Valley by evening before pushing back to the
west overnight. East of this boundary, thunderstorm chances will
continue, but with lack of upper-level forcing and a decent cap,
thunderstorm initiation will have to rely on orographic lift and
then subsequent outflows for the lowlands. The RAP is still showing
instability over 1000 J/kg. This instability combined with 25 to 30
knots of shear suggest a few storms could be strong to severe this
afternoon with large hail and damaging winds the main threat, aided
by T-Td spread of 30-40 degrees.

Convection is expected to gradually dissipate and exit the area by
midnight while the dry line/cold front is pushed back to the west
overnight, reaching the AZ border by sunrise. Westerlies will once
again try to push the moisture back to the east, aided by a weak s/w
suggested in the GFS. This time, we expect the retreating
dryline/cold front to make it farther east taking thunderstorm
chances with it, but eastern areas could still see a chance for a
storm, mainly east of the Rio. CAPE will be a little lower while
shear is comparable, so the threat for severe storms will decrease
but a strong to low-end severe storm can't be ruled out. Highs
tomorrow will be warmer for areas along the Rio Grande Valley with
the cooler air mass displaced to the east. The 12z HRRR did place a
fly-in-the-ointment by having moisture push in from Mexico giving
southern areas a chance for storms, but it is an outlier with this
scenario. It is still too early to see if the 18z run will follow
suit.

&&

.LONG TERM...Friday night through Wednesday...

Storms over the area should be dissipating(ed) by the start of
the long term period on Friday night. Unless, like what was said
above, storms push into our southern zones from Mexico.
Otherwise, that's really it for storm chances for the long term.
Any bit of moisture we enjoyed is scoured out of the area by mid-
day Saturday as deep westerly flow continues. This will bring
back dry conditions with breezy afternoon westerly winds for the
weekend. Temperatures Saturday and Sunday will be near seasonal
average (lowland 90s; mountain 70/80s).

On Monday and Tuesday, subtle UL height rises will bring an
increase in temperatures as the thermal ridge recenter over the
Borderland. Near 100F temps will be possible for lowland areas,
with breezy afternoon winds.

There is a little bit better model agreement for Wednesday that a
backdoor cool front will approach the Sacramento Mountains,
with moist air behind it. It looks like the moisture won't push
into the region until overnight Wednesday, which is past this
forecast period. However, looking at the various ensembles and
their PW and CAPE values for late next week, it does look like
there is agreement that we may see a moisture surge into next
weekend. Which means: changes for rain.

&&

.FIRE WEATHER...
Strong moisture recovery is expected again tonight for areas along
and east of the Continental Divide. Thunderstorms remain possible
this evening for areas that stay within the better moisture with
some threat for dry lightning. Tomorrow, the moist air mass is
expected to retreat east, however, with dry air shifting to east of
the Rio Grande Valley by afternoon. Min RH values will fall into the
single digits. Winds will be southwesterly with 20 foot winds
expected to top out around 15 mph with higher gusts. Areas east of
this boundary, mainly the Otero highlands and Hudspeth County, could
see isolated thunderstorms. Dry lightning is a concern with any of
these storms. As we enter the weekend, all locations will see very
dry conditions with warming temperatures. Winds will also be on the
increase with elevated to near-critical fire concerns for the area.
Vent rates will be excellent for most locations.

&&

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                 67  97  68  99 /  40  10   0   0
Sierra Blanca           62  90  64  92 /  40  30  20   0
Las Cruces              62  96  62  97 /  20   0   0   0
Alamogordo              60  93  59  95 /  40  30   0   0
Cloudcroft              47  74  48  71 /  50  40  20   0
Truth or Consequences   62  93  63  95 /  30  10   0   0
Silver City             53  87  61  85 /  20   0   0   0
Deming                  60  95  59  96 /  20   0   0   0
Lordsburg               61  95  59  94 /   0   0   0   0
West El Paso Metro      66  96  68  98 /  30  10   0   0
Dell City               61  92  59  97 /  40  40  20   0
Fort Hancock            64  96  63 100 /  40  20  10   0
Loma Linda              60  90  63  90 /  40  20  10   0
Fabens                  64  97  64  99 /  40  10   0   0
Santa Teresa            63  95  62  96 /  30  10   0   0
White Sands HQ          64  94  67  95 /  40  10   0   0
Jornada Range           60  94  60  94 /  40  10   0   0
Hatch                   61  95  61  95 /  30  10   0   0
Columbus                62  96  65  97 /  20   0   0   0
Orogrande               62  94  62  95 /  40  20   0   0
Mayhill                 49  80  52  83 /  40  40  30   0
Mescalero               47  80  50  82 /  40  40  20   0
Timberon                51  80  53  80 /  40  30  10   0
Winston                 48  85  53  89 /  30  10   0   0
Hillsboro               57  90  62  91 /  30  10   0   0
Spaceport               59  93  59  95 /  40  10   0   0
Lake Roberts            49  86  53  87 /  20  10   0   0
Hurley                  55  91  56  91 /  20   0   0   0
Cliff                   49  94  46  95 /  10   0   0   0
Mule Creek              45  89  57  88 /   0   0   0   0
Faywood                 55  90  59  89 /  20   0   0   0
Animas                  59  95  57  95 /   0   0   0   0
Hachita                 59  95  59  94 /   0   0   0   0
Antelope Wells          59  94  60  94 /   0   0   0   0
Cloverdale              57  91  59  89 /   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

99/99/15
Hazardous weather outlook, Jun 2, 11:04 AM MDT, 7 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service El Paso TX/Santa Teresa NM
1104 AM MDT Thu Jun 2 2022

NMZ401>417-TXZ418>424-031715-
Upper Gila River Valley-Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-
Eastern Black Range Foothills-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-Southern Tularosa Basin-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-
Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
1104 AM MDT Thu Jun 2 2022

This Hazardous Weather Outlook is for portions of south central
New Mexico, southwest New Mexico, and southwest Texas.

.DAY ONE...This Afternoon and Tonight
Thunderstorms will be possible, mainly along and east of the
Continental Divide. A few storms could be severe with strong,
damaging winds and large hail, especially east of the Rio Grande.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Thunderstorm chances continue on Friday for eastern areas.
Elevated fire concerns are expected for this weekend with triple
digit heat expected for next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed, but please report any
significant weather such as penny or greater sized hail and strong
winds to 575-589-4088.

In the hours before

Special weather statement, Jun 2, 4:09 PM MDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service El Paso TX
409 PM MDT Thu Jun 2 2022

TXZ420-422>424-022300-
Southern Hudspeth Highlands TX-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties TX-
Rio Grande Valley of Eastern Hudspeth County TX-
Northern Hudspeth Highlands/Hueco Mountains TX-
409 PM MDT Thu Jun 2 2022

...A strong thunderstorm will impact portions of west central
Hudspeth County through 500 PM MDT...

At 410 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles southwest of Fort Hancock, moving east at 15 mph. This storm
is expected to cross the International Border along the Rio Grande.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible. Heavy rainfall and gusty winds may also impact
         traffic along Interstate 10.

Locations impacted include...
Fort Hancock, Fort Quitman, Esperanza, Finlay and McNary.

This includes Interstate 10 in Texas between mile markers 70 and 100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3102 10558 3105 10558 3109 10561 3110 10564
      3112 10565 3113 10571 3116 10574 3116 10577
      3120 10578 3129 10587 3129 10590 3131 10591
      3131 10593 3138 10569 3129 10549 3102 10557
TIME...MOT...LOC 2209Z 270DEG 13KT 3121 10594

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

DENNHARDT
Special weather statement, Jun 2, 4:14 PM MDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service El Paso TX
414 PM MDT Thu Jun 2 2022

NMZ408-409-022300-
Eastern Black Range Foothills NM-Sierra County Lakes NM-
414 PM MDT Thu Jun 2 2022

...A strong thunderstorm will impact portions of north central Sierra
County through 500 PM MDT...

At 413 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Monticello, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Rock House.

This includes Interstate 25 in New Mexico between mile markers 90
and 100.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3348 10695 3330 10698 3342 10742 3348 10740
TIME...MOT...LOC 2213Z 270DEG 12KT 3347 10728

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

DENNHARDT
Special weather statement, Jun 2, 5:03 PM MDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service El Paso TX
503 PM MDT Thu Jun 2 2022

NMZ409-412-022330-
Central Tularosa Basin NM-Sierra County Lakes NM-
503 PM MDT Thu Jun 2 2022

...A strong thunderstorm will impact portions of northeastern Sierra
County through 530 PM MDT...

At 502 PM MDT, Doppler radar was tracking a strong thunderstorm 19
miles east of Monticello, moving east at 15 mph. Thunderstorm
outflow well ahead of the storm may also produce wind gusts.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Northern White Sands Missile Range, Engle, Rock House, Salinas Peak
and Elephant Butte Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3339 10637 3339 10635 3312 10636 3309 10702
      3340 10724 3348 10720 3348 10638
TIME...MOT...LOC 2302Z 275DEG 13KT 3347 10712

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

DENNHARDT
Special weather statement, Jun 2, 5:39 PM MDT, 41 minutes before
Special Weather Statement
National Weather Service El Paso TX
539 PM MDT Thu Jun 2 2022

NMZ409-412-030015-
Central Tularosa Basin NM-Sierra County Lakes NM-
539 PM MDT Thu Jun 2 2022

...A strong thunderstorm will impact portions of northeastern Sierra
County through 615 PM MDT...

At 538 PM MDT, Doppler radar was tracking a strong thunderstorm 19
miles north of Engle, moving east at 55 mph. Thunderstorm outflow
well ahead of the storm may also produce wind gusts.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Northern White Sands Missile Range, Salinas Peak and Rock House.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3339 10637 3339 10635 3311 10635 3322 10697
      3338 10717 3348 10710 3348 10638
TIME...MOT...LOC 2338Z 274DEG 49KT 3346 10696

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

DENNHARDT
Special weather statement, Jun 2, 6:05 PM MDT, 15 minutes before
Special Weather Statement
National Weather Service El Paso TX
605 PM MDT Thu Jun 2 2022

TXZ419-420-030030-
Eastern/Central El Paso County TX-
Northern Hudspeth Highlands/Hueco Mountains TX-
605 PM MDT Thu Jun 2 2022

...A strong thunderstorm will impact portions of northeastern El Paso
County through 630 PM MDT...

At 604 PM MDT, Doppler radar was tracking a strong thunderstorm over
East El Paso, moving northeast at 25 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
East El Paso, Central El Paso, Far East El Paso, Mission Valley,
Horizon City, Fort Bliss, Socorro, Sparks, Homestead Meadows,
Butterfield, Biggs Field, Fort Bliss Northeast and Montana Vista.

This includes Interstate 10 in Texas between mile markers 20 and 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3180 10600 3164 10632 3168 10634 3171 10637
      3173 10638 3175 10641 3175 10643 3176 10645
      3195 10632
TIME...MOT...LOC 0004Z 225DEG 20KT 3177 10635

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

DENNHARDT

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 6:29 PM MDTSpecial Weather StatementEPZ31 min
Jun 2, 8:04 PM MDTSpecial Weather StatementEPZOtero26 min
Jun 2, 9:05 PM MDTSevere Thunderstorm WarningEPZOtero40 min
Jun 2, 9:45 PM MDTSevere Thunderstorm WarningEPZOtero30 min
Jun 2, 10:15 PM MDTSevere Thunderstorm WarningEPZOtero45 min
Jun 2, 10:47 PM MDTSpecial Weather StatementEPZ28 min
Jun 2, 6:05 PM MDTSpecial Weather StatementEPZEl Paso25 min

Nearby

Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.